coating on tongue....PLEASE help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Angela N
Regular Member


Date Joined Jan 2006
Total Posts : 82
   Posted 2/8/2010 7:18 AM (GMT -7)   
At first I used to get a white coating on my tongue, the doctor thought it was thrush...but it wasn't...after a few months it started turning this orange color.....My doctors have no idea what it is. It's on there everyday.....It looks as though I have drank an orange drink. It's a thick coating. I clean my tongue every night when I brush my teeth, it's really gross. When I brush my teeth i also brush my tongue to clean it off. It does come off but it's always back the next night....Has anyone ever had this happen to them? I have NO idea what this is and my doctors don't either. I know it has to have something to do with my crohns......I hope someone might know what this is..please help.....

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 2/8/2010 7:20 AM (GMT -7)   
Maybe a side effect from one of your meds? Not sure really, as I have never heard of that. Hopefully someone else will be along that may have experienced something similar. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 2/8/2010 8:46 AM (GMT -7)   
Are you on Prednisone? When I was on it I got a thick white film on my tongue. My GI said it was a fungus caused by the prednisone, he prescribed me meds that were almost like cough drops but they were medicated and it was gone within a week.

Dianogsed with Crohns: At 16 years old. 23 years old now.
Surgeries:3 Bowel Resections, Gallbladder Removed, 3 Abscess Cleanings, Fistula Repair
Current Meds: Methorexate, Vitamin B12 (injections), Nexium.
Next Surgery: None.
 

73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1497
   Posted 2/8/2010 9:18 AM (GMT -7)   
I would still strongly suspect thrush. Prednisone is the likely contributor. My daughter has had this twice, and we found the best way to control/get rid of it, was with a manual tougue scraper. You have to be somewhat vigilant, and it may take a week or two. If that doesn't work you can try nystatin oral rinse. 
My daughter was diagnosed Feb. 19/07, (13 yrs. old at time of diagnosis), with Crohn's of the Terminal Illium. Has used Prednisone and Pentasa. Started Imuran (02/09), had an abdominal abscess (12/08). 2cm of Stricture.


vixen
Veteran Member


Date Joined Jan 2010
Total Posts : 794
   Posted 2/8/2010 1:06 PM (GMT -7)   
 
Hi,
My son had that just before xmas. His tongue was really bad and he spent hours scraping his tongue. Dr prescribed Fungilin (Amphotericin) lozenges which cleared up the problem within a couple of days. Apparently it is to do with the anti-biotics-kills off both good and bad bacteria (or causes an inbalance between the two) resulting in the 'fur'

artist guy
Veteran Member


Date Joined Jan 2010
Total Posts : 1373
   Posted 2/8/2010 1:22 PM (GMT -7)   
I get blisters on my tongue, and my taste buds get inflamed, my gi said it is part of cd, it is also down my throat and canker sores really bad. I had to go pred and imuran do get that stuff under control. he also prescribed a mouth rinse that has lydocaine in it. i havn't picked it up yet, but my gi precribed it. i think it's called, I don't know what it is called, I'm picking it up on thur. i'll let you know the name if you want.

artist guy


Angela N
Regular Member


Date Joined Jan 2006
Total Posts : 82
   Posted 2/8/2010 1:56 PM (GMT -7)   
thank you all for your information...I really appreciate it. I am going to see if my dr. will prescribe me the fungilin for it and yes artist guy I would appreciate if you would get me the name of the mouth wash....I will try anything...thanks so much...
Diagnosed with Crohns 15 years ago...After my sugery 15 years ago I havn't had any flare ups until now...I am currently taking Pentasa and the Cimzia shot..I am 43 years old..


artist guy
Veteran Member


Date Joined Jan 2010
Total Posts : 1373
   Posted 2/8/2010 3:21 PM (GMT -7)   
hey angela, I just called the pharmacy, It's a mixture of lydacaine,benadryl, and mylanta, it's called magic mouth wash. I don't know if it's a rinse or you swallow, seems to me with the mylanta it's too be swallowed. ok i just called pharmacy again, they call me by my first name,(sad). and rinse only

artist guy


Angela N
Regular Member


Date Joined Jan 2006
Total Posts : 82
   Posted 2/9/2010 8:04 AM (GMT -7)   
thank you artist guy....I appreciate all your help. I am going to see if i can get me some majic mouth was also.....hopefully it will help me.....:)
Diagnosed with Crohns 15 years ago...After my sugery 15 years ago I havn't had any flare ups until now...I am currently taking Pentasa and the Cimzia shot..I am 43 years old..


SKR
Regular Member


Date Joined Oct 2007
Total Posts : 42
   Posted 2/9/2010 12:20 PM (GMT -7)   
Hi
 
Are you on any kind of antibiotic at all? I had this really bad when I was one - not sure which one it was now but I soon came off it after this!
 
Best wishes
 
SKR

jk5493
Regular Member


Date Joined Oct 2012
Total Posts : 118
   Posted 2/9/2013 11:37 PM (GMT -7)   
Angela -
coincidentally, I am a member of the board - haven't been on in a few weeks...but, was googling (I know, reliable) the same exact thing and your post came up!
For about 2-3 weeks now, I've had a yellow-orange coating on my tongue (no bad breath or anything). It comes off when I brush; however, sure enough the next night, it is back - regardless of what color food I've eaten throughout the day. It's odd to say the least.
I'm not on any medication at all... so, if we have the same issue going on, it couldn't be medicines. Let me know if you find anything out!
I've read that a yellow-orange coating on tongues could be a sign of acid reflux; however, that is mostly if it is evident in the morning. Our issue seems to be at night only - at least, mine is.
 
Best of luck!
 
Jade
My name is Jade and I'm 19 years old - full time student in NC. In the process of obtaining an accurate Dx. Only true 'option' left is CD. Colonoscopy in the fall revealed nothing out of the ordinary; however, stool tests revealed pseudomembranous colitis. Did have c-diff but was on vanco for 7 weeks - resolved. Jejunum CD being considered as of now.
Ashtma meds, Birth Control & VitD supplements
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:17 AM (GMT -7)
There are a total of 2,733,393 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151251 registered members. Please welcome our newest member, Danann.
206 Guest(s), 2 Registered Member(s) are currently online.  Details
rollout, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer